Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

what will happen when you just stop taking medication for high BP ?

what will happen when you just stop taking medication for high blood pressure? A friend of minds threw away all of his medication in June 2007 for high pressue and high cholestoral, because he said it made him tired. He says he feels much better without the medication.I am on medication also, but I still continue to take mines. I am afraid to stop taking mines.
Thu, 22 Jul 2010
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
It really depends on the medication. If you stop a diuretic nothing will happen very quickly, though you may gradually resume being hypertensive. Other medications, however, such as beta blockers, can have quite dramatic effects if stopped abruptly. In people with coronary vessel disease as well as hypertension, abruptly stopping beta blockers, as well as some others can precipitate chest pain (angina) and more rarely actual heart damage (myocardial infarction). Listen, if you don't like the side effects of your medication, talk to your doctor. There are SO many different medications available to treat hypertension, that you can almost always find medications that you can live with. Don't just stop your medication. Be smart, take care of yourself and don't ignore your blood pressure Remember, one of the biggest reasons that hypertension is so dangerous is that you don't really have symptoms until really bad things have started to happen. (Kidney failure, strokes, heart complications such as failure and heart attacks) Call your doctor, and let him (or her) help you get on the medication you need. Best of luck
  User's Response
margaret bunyi's  Response
what if the patient has a past history of DM and HPN and has stopped taking medicines for about 10 years? what interventions or advice should be done for the patient?
  User's Response
margaret bunyi's  Response
what if the patient has a past medical history of DM and HPN and has stopped taking medicines for about 10 years?
  User's Response
shaneandsandra's  Response
can i take cayane pepper and ginger to help with hypertention
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

ive been suffering from high blood pressure for the last twenty years im 44yr old female, and have been on medication since, up until recently the medication has not agreed with me and have had side effects,dizziness, weak an tired,ive stopped taking them for the last 3weeks took my bp and its 112/66, it has never been this low even when i was taking medication, what do you think could be happening, thanks

doctor1 MD

I am a 51 years old female and I have been diagnosed with SVT in 2004. I ended up in A@E as I collapsed. Rapid heart beat 180 and incrased BP. Put on medication, fine till 2007, yet another collapse, changed medication, varieous test been done ECG on SO ON. I was ok till 2009 and since then the episodes have increased and the time span from 6 month to 3 month, now it happenes on a 4 weekly basis. I am on Sotalol 80 mg twice and Amlodipine 5mg at night one. Since January this year I have more symptons. I now have high blood pressure, blue hands and lips, loos of balance, co-ordination increased dizzy spells and mild pressure behind breast bone. My last episode was last week. This came out of the blue. I was driving the car and suddenly I felt a bit weired,my heart started to raice fast, felt dizzy, faint, my hands changed colour from blue to white cold hands, lips blue, pale skin, waves of pressure behind my breast bone. Which lasted for one hr. BP 195/104 P 104. After about 2 hr. BP down to 160/85 P 85. I am still not right, I have small episodes of that every day. My feet are getting numb too now at times and it comes on at anytime, not physical related. No stress, nothing. My BP is at times high than low from 160 - 110 and my P goes down to 52. My arteries are fine and my valves are working fine. I end up in A@E and they send me home when I am medical stable. My GP looking into my kidney function and I had many blood test done. Every time I have an episode either consious or lose consiouness, I take longer and longer to recover and I am so tiered after that. I need to sleep for hrs. I am not in controll of this as it can happen anytime. Can you help of what I need to do. Thank you

doctor1 MD

I have been in recoverey for 4 1/2 years for druds and alcohol. When I was in Rehab I was diagnosed with high blood pressure, they put me on Lisinopril 10 Mg and HCTZ 12.5. Since then I have lost 44 pounds and quit smoking, and am currently being treated for sleep apena on cpap. I have been noticing when I take the medication that my akelis tendons hurt and my calves constantly cramp. So when I stop taking it this doesn t happen as much. But this morning my BP was 139/89. Without taking the meds. what should I do?

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...